MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE
Model Number P30P-001X01
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The clinic contacted berlin heart to report that they had observed incomplete emptying consistently for the last 3 days prior to reporting.An obstruction of the outflow cannula was ruled out by a ct-scan of the chest.The systole value was increased to 200 on the driving unit with very little effect.The patient was reported to remain stable and well supported at the time of the report.The site then decided to exchange the blood pump due to concern for inability to fully eject.After the pump exchange on (b)(6) 2022, full emptying was observed with the systole value returned to 180.
 
Additional Manufacturer Narrative
The excor blood pump, s/n, (b)(4) on the patient at the time of the event was in use from (b)(6) 2022 until (b)(6) 2022 (128 days).We have reviewed the production records of the excor blood pump.This pump was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
No abnormalities were detected upon initial visual examination of the returned blood pump.No air pillow was observed.The blood pump was tested for functional performance using the driving unit settings at the time of the event reported by the site and repeated the test using different parameters defined in internal procedures.The pump's performance was within specification for both the testing parameters defined by berlin heart and the clinic's settings.The pump showed complete filling and ejection.For further analysis, the blood pump was disassembled, and the membrane layers were examined individually.All three membrane layers were intact and showed no defect.The dispersion of graphite was uniform and gapless.Neither a defect, nor a functional impairment was detected.The blood pump met its specification.Unable to determine the cause for the reported incomplete emptying.

Brand Name
BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key15497593
Report Number3004582654-2022-00036
Device Sequence Number20356006
Product Code DSQ
UDI-Device Identifier04260090040126
UDI-Public04260090040126
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberP30P-001X01
Device Catalogue NumberP30P-001X01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 YR
Patient SexMale
Patient Weight34 KG